MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0204-B
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The physician was undergoing a coil embolization procedure in the splenic artery using ruby coils and non-penumbra microcatheter.During the procedure, while advancing the ruby coil through the microcatheter, the physician experienced resistance and the ruby coil would not advance beyond approximately the last two centimeters of the microcatheter.Consequently, the pusher assembly of the ruby coil became kinked and, therefore, it was removed.The procedure was completed using another coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2020-02290 1.Section d.Box 10.Device available for evaluation? (do not send to fda).2.Section h.Box 3.Reason for non-evaluation.3.Section h.Box 6.Method code 1, method code 2 & method code 3.4.Section h.Box 6.Results code 1.5.Section h.Box 6.Conclusions code 1.6.Section h.Box 10./11.Narrative/corrected data.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2020-02290 1.Section g.Box 5.510(k).Please note that the device in complaint was not expected to be returned; however, on 9-apr-2021 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda) 2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1, method code 2, and method code 3.5.Section h.Box 6: results code 1.6.Section h.Box 6.Conclusions code 1.Additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy).Evaluation of the returned ruby coil confirmed kinks near the proximal end of its pusher assembly.If the device is forcefully advanced against resistance, damage such as this may occur.Further evaluation revealed a pusher assembly fracture.This damage was likely incidental to the complaint and may have occurred during packaging for return for penumbra.Due to the fracture the ruby coil was unable to be advanced through a demonstration lantern during functional testing.The root cause of the reported resistance experienced during the procedure could not be determined.Further evaluation of the device also revealed that the pet lock was separated on the proximal end of the pusher assembly.This damage was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11031493
Report Number3005168196-2020-02290
Device Sequence Number668537
Product Code HCG
UDI-Device Identifier00814548018270
UDI-Public00814548018270
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0204-B
Device Catalogue NumberRBY4C0204
Device Lot NumberF88047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/14/2005
05/28/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date03/24/2021
06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Date Report Sent to FDA01/01/2005